Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 168, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 19, 2013, 9:33 AM CDT for 4 counties in Minnesota. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2013, 9:33 AM CDT (14:33 UTC)
- Expired
- Sep 19, 2013, 10:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carver County, MN, Hennepin County, MN, McLeod County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 34 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:37 AM CDT | HAIL 0.75 | 4 Sse Lake Maria State, MN | |
| Sep 19, 9:40 AM CDT | HAIL 1.75 | Maple Lake, MN | |
| Sep 19, 9:44 AM CDT | TSTM WND DMG | 2 S Waverly, MN | TREE LIMBS BLOCKING SB WRIGHT CR8 |
| Sep 19, 9:45 AM CDT | TSTM WND DMG | 3 Nw Silver Lake, MN | SEVERAL LARGE TREE LIMBS DOWN IN SILVER LAKE...WITH SOME CORN FIELDS FLATTENED BY STRONG WINDS OUTSIDE OF TOWN. |
| Sep 19, 9:51 AM CDT | HAIL 1 | 4 Sse Lake Maria State, MN | |
| Sep 19, 10:00 AM CDT | TSTM WND DMG | 2 S Waverly, MN | TREE LIMBS BLOCKING SB WRIGHT CR8 |
| Sep 19, 10:00 AM CDT | HAIL 1 | 1 Se Monticello, MN | I-94 AND WRIGHT CTY HWY 118 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 8:47 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS53 KMPX 191433
SVRMPX
MNC019-053-085-171-191515-
/O.NEW.KMPX.SV.W.0168.130919T1433Z-130919T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 AM CDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
NORTHEASTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
* UNTIL 1015 AM CDT
* AT 927 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HUTCHINSON...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MINNETONKA...BUFFALO...PLYMOUTH...MAPLE GROVE...BROOKLYN
PARK...COKATO...LESTER PRAIRIE...SMITH LAKE...WINSTED...HOWARD
LAKE...NEW GERMANY...WAVERLY...MAYER...RASSAT...MAPLE LAKE...MAPLE
LAKE AIRPORT...MONTROSE...WATERTOWN...ST BONIFACIUS AND BUFFALO
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
TWIN CITIES.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4530 9377 4530 9368 4528 9355 4522 9349
4522 9343 4514 9330 4504 9328 4504 9323
4499 9321 4481 9433 4498 9433 4498 9426
4507 9426 4534 9387
TIME...MOT...LOC 1432Z 253DEG 53KT 4494 9421
HAIL...0.75IN
WIND...60MPH
$$
JC3 follow-up statements
367
WWUS53 KMPX 191500
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 AM CDT THU SEP 19 2013
MNC019-053-085-171-191515-
/O.CON.KMPX.SV.W.0168.000000T0000Z-130919T1515Z/
CARVER MN-HENNEPIN MN-MCLEOD MN-WRIGHT MN-
1000 AM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WRIGHT...
NORTHEASTERN MCLEOD...NORTHERN HENNEPIN AND NORTHWESTERN CARVER
COUNTIES UNTIL 1015 AM CDT...
AT 955 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BUFFALO...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE MINNETONKA...MAPLE GROVE...PLYMOUTH...BROOKLYN PARK...BUFFALO
AIRPORT...MINNETRISTA...MOUND...INDEPENDENCE...ROCKFORD...MAPLE
PLAIN...ORONO...GREENFIELD...MONTICELLO...LORETTO...MEDINA...LONG
LAKE...HANOVER...ST MICHAEL...WOODLAND AND ALBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
TWIN CITIES.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4530 9377 4528 9355 4522 9349 4522 9343
4515 9332 4504 9328 4504 9322 4499 9321
4498 9324 4481 9433 4498 9433 4498 9426
4507 9426 4534 9387
TIME...MOT...LOC 1500Z 249DEG 44KT 4506 9381
HAIL...0.75IN
WIND...60MPH
$$
JC990
WWUS53 KMPX 191508
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 AM CDT THU SEP 19 2013
MNC019-085-191517-
/O.CAN.KMPX.SV.W.0168.000000T0000Z-130919T1515Z/
CARVER MN-MCLEOD MN-
1008 AM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEOD AND
NORTHWESTERN CARVER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
TWIN CITIES.
LAT...LON 4530 9377 4528 9355 4522 9349 4522 9343
4515 9332 4504 9328 4504 9322 4499 9321
4490 9377 4498 9377 4498 9425 4507 9426
4534 9387
TIME...MOT...LOC 1507Z 249DEG 44KT 4507 9369
$$
MNC053-171-191515-
/O.CON.KMPX.SV.W.0168.000000T0000Z-130919T1515Z/
HENNEPIN MN-WRIGHT MN-
1008 AM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WRIGHT AND
NORTHERN HENNEPIN COUNTIES UNTIL 1015 AM CDT...
AT 1004 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF BUFFALO...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN MINNEAPOLIS...MAPLE GROVE...PLYMOUTH...BROOKLYN PARK...
LORETTO...MEDINA...LONG LAKE...HANOVER...ST MICHAEL...WOODLAND...
ALBERTVILLE...HAMEL...WAYZATA...CORCORAN...ROGERS...DAYTON...OSSEO...
CRYSTAL AIRPORT...CHAMPLIN AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
TWIN CITIES.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4530 9377 4528 9355 4522 9349 4522 9343
4515 9332 4504 9328 4504 9322 4499 9321
4490 9377 4498 9377 4498 9425 4507 9426
4534 9387
TIME...MOT...LOC 1507Z 249DEG 44KT 4507 9369
HAIL...0.75IN
WIND...60MPH
$$
JC617
WWUS53 KMPX 191514
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1014 AM CDT THU SEP 19 2013
MNC053-171-191524-
/O.EXP.KMPX.SV.W.0168.000000T0000Z-130919T1515Z/
HENNEPIN MN-WRIGHT MN-
1014 AM CDT THU SEP 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WRIGHT AND NORTHERN HENNEPIN
COUNTIES WILL EXPIRE AT 1015 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
LAT...LON 4530 9377 4528 9355 4522 9349 4522 9343
4515 9332 4504 9328 4504 9322 4499 9321
4490 9377 4498 9377 4498 9425 4507 9426
4534 9387
TIME...MOT...LOC 1514Z 249DEG 44KT 4508 9357
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:59 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 19, 6:59 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 659 AM CDT THU SEP 19 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 312 AM CDT THU SEP 19 2013 LATEST RADAR IMAGERY SHOWS CONVECTION CONTINUING TO FESTER AS IT MOVES INTO THE WESTERN AND CENTRAL PORTION OF THE FORECAST AREA. THIS ACTIVITY IS TAPPING SOME DECENT MUCAPE OF 1500-2000 J/KG... BUT IS OTHERWISE SUFFERING FROM A LACK OF GOOD LOW-LEVEL JET SUPPORT AND MOISTURE TRANSPORT... WHICH IS ACTUALLY SOUTHEAST OF THE FORECAST AREA HELPING ACTIVITY OVER NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. A SHORTWAVE OUT AHEAD OF THE MAIN UPPER TROUGH AND SURFACE FRONT IS HELPING TO KEEP THINGS GOING OVER NORTHERN MINNESOTA... BUT WOULD EXPECT THE ACTIVITY FARTHER SOUTH TO STRUGGLE AS IT TRIES TO KEEP GOING INTO THE CENTRAL AND EASTERN PORTION OF THE FORECAST AREA THIS MORNING. OTHERWISE... THE MAIN ISSUE OF CONCERN TODAY INTO TONIGHT WILL BE THE COLD FRONT CURRENTLY LOCATED OVER THE EASTERN DAKOTAS... WHICH WILL PUSH EAST THROUGH THIS EVENING... LIKELY EXITING THE FORECAST AREA BY LATE EVENING. EXPECT TO SEE SHRA/TSRA FILL IN ALONG/AHEAD OF THE FRONT DURING THE LATE MORNING AND EARLY AFTERNOON AS IT APPROACHES THE I-35 CORRIDOR... WITH MLCAPE VALUES AOA 1500 J/KG AND DECENT FORCING AHEAD OF THE UPPER TROUGH. CHANCES FOR PCPN SHOULD INCREASE FURTHER TO THE EAST OF I-35. CHANCES FOR SEVERE WEATHER LOOK LIMITED WITH THE BETTER INSTABILITY OUTRUNNING THE STRONGER DEEP LAYER SHEAR... SO DO NOT ANTICIPATE ANY WIDESPREAD SEVERE WEATHER... ALTHOUGH THERE/S CERTAINLY SOME CHANCE ALONG/EAST OF I-35 GIVEN THE MODERATE INSTABILITY AND AT LEAST A NARROW WINDOW OF BETTER SHEAR ON ITS WESTERN EDGE NEAR THE FRONTAL BOUNDARY. PCPN SHOULD MOVE OUT OF THE AREA TONIGHT AS COLD ADVECTION AND SUBSIDENCE WORK IN BEHIND THE FRONT. WE WILL LIKELY SEE SOME COLD AIR STRATOCU WORK INTO THE AREA LATE TONIGHT AFTER AN INITIAL PERIOD OF CLEARING BEHIND THE FRONT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 312 AM CDT THU SEP 19 2013 STRONG CAA IN THE WAKE OF THE COLD FRONT AND RESULTANT STEEP LOW LEVEL LAPSE RATES WILL PROMOTE GUSTY WINDS AND A DEVELOPMENT OF STRATOCU BEGINNING LATE TONIGHT TO THE NORTH AND WEST...PUSHING OVERHEAD FRIDAY. MODEST AMOUNTS OF INSTABILITY THROUGH THE CLOUD- BEARING LAYER MAY ALSO BRING A FEW SPRINKLES TO THE REGION... PARTICULARLY NORTH OF THE MINNESOTA RIVER. LIGHT QPF ON THE NAM/GFS/ECMWF ALSO HINT TOWARD THIS. THUS...INCREASED CLOUDS AND WINDS...AND DECREASED TEMPERATURES FRIDAY FROM THE LAST FORECAST PACKAGE. THE HIGH WILL PUSH ACROSS WESTERN MINNESOTA FRIDAY NIGHT. FORECAST SOUNDINGS REMAIN QUITE MIXED...BUT AM A BIT SKEPTICAL OF THIS WITH THE SURFACE HIGH SO NEARBY. CLOUDS WILL QUICKLY DISSIPATE FRIDAY EVENING AS CYCLONIC FLOW PUSHES OUT...SETTING THE STAGE FOR A COLD NIGHT OVER THE AREA WITH LOWS IN THE MID 30S TO LOWER 40S. UPPER RIDGING QUICKLY BUILDS BACK OVER THE PLAINS DURING THE WEEKEND. A FAIRLY IMPRESSIVE TEMPERATURE GRADIENT IS POSSIBLE ON EITHER SIDE OF THE SURFACE RIDGE AXIS ACROSS THE CWA SATURDAY AFTERNOON. A SOUTHEASTERLY SURFACE FLOW WILL ENVELOP THE ENTIRE AREA FROM SUNDAY INTO EARLY NEXT WEEK AS A SOUTHWEST FLOW IN THE UPPER ATMOSPHERE STEERS WEAKENING SYSTEMS TO THE NORTH. ONE SUCH SYSTEM WILL LIMP THROUGH MONDAY/MONDAY NIGHT. WITH RIDGING BUILDING IN IMMEDIATELY IN THE WAKE OF THE SYSTEM...A DE-AMPLIFICATION OF SAID SYSTEM WILL TAKE PLACE AND LITTLE OR NO FORCING WILL ACCOMPANY WHAT IS LEFT OF THE FRONT. THUS...MAINTAINED ONLY LOW POPS. WINDS WILL VEER MORE SOUTHERLY MIDWEEK WITH WARMER AND MORE HUMID AIR RETURNING. MODELS ARE INCONSISTENT WITH THE POSITIONING OF A SW-NW ORIENTED SURFACE BOUNDARY WITH THE EC FURTHER NORTH THAN THE GFS. GFS SOLUTION WOULD BRING HIGHER POPS. EITHER WAY...TEMPERATURES SHOULD BE 10-15 DEGREES ABOVE AVERAGE DURING THIS PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 648 AM CDT THU SEP 19 2013 MAINLY VFR CONDITIONS EXPECTED FOR THIS TAF CYCLE...ASIDE FROM WITHIN ANY TSRA. MUCH OF THE TSRA ACTIVITY IS LOCATED ACROSS WRN MN AND ERN SD AT TAF ISSUANCE TIME. THESE STORMS WILL TRACK NORTHEAST ACROSS MN THROUGH EARLY AFTERNOON...AND INTO WRN WI BY MID/LATE AFTERNOON. THERE REMAINS A LOT OF UNCERTAINTY WITH PRECISE TIMING AND PLACEMENT OF GREATEST RAINFALL...SO DID NOT STRAY TOO FAR FROM THE LAST SET OF TAFS. A PERIOD OF CLEARING IS ANTICIPATED IMMEDIATELY BEHIND THE FRONT THIS EVENING BEFORE MVFR STRATOCU RETURNS FROM THE NORTHWEST EARLY FRIDAY MORNING. KMSP...BEST POTENTIAL FOR TSRA IS FROM 17-20Z WITH THE COLD FROPA... BUT COULD CERTAINLY SEE A STRAY CELL APPROACH THE AIRPORT THIS MORNING GIVEN THE CHAOTIC DEPICTION THIS MORNING ON RADAR. /OUTLOOK FOR KMSP/ FRI...MVFR CIGS LIKELY...ESP EARLY. NORTHWEST WIND 10-15G23 KT. SAT...VFR. NORTHWEST WIND 5 KTS. SUN...VFR. SOUTHEAST WIND 10-15 KTS. MON...VFR. SOUTHEAST WIND 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM... LONG TERM...BORGHOFF AVIATION...BORGHOFF
Hazardous weather outlook, Sep 19, 3:27 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT THU SEP 19 2013 MNZ041>044-047>051-054>059-064>067-073>075-082-083-091-092-200830- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 327 AM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY AFTERNOON. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION SHOULD NOT BE NEEDED. MNZ045-052-053-060>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-200830- KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER- SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 327 AM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING. THUNDERSTORMS ARE LIKELY ALONG A COLD FRONT... PARTICULARLY THIS AFTERNOON. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BORGHOFF
In the hours before
Local storm report, Sep 19, 8:38 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND GST GRANITE FALLS 44.81N 95.54W
09/19/2013 M58.00 MPH YELLOW MEDICINE MN AWOS
MEASURED AT GRANITE FALLS AIRPORT
&&
MKMLocal storm report, Sep 19, 9:05 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
09/19/2013 M47 MPH REDWOOD MN ASOS
&&
MKMLocal storm report, Sep 19, 9:06 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
906 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TSTM WND GST OLIVIA 44.78N 95.00W
09/19/2013 M48 MPH RENVILLE MN AWOS
&&
MKMSpecial weather statement, Sep 19, 9:09 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
909 AM CDT THU SEP 19 2013
MNZ059-191500-
WRIGHT-
909 AM CDT THU SEP 19 2013
...STRONG THUNDERSTORMS DEVELOPING OVER WRIGHT COUNTY THROUGH 1000
AM CDT...
AT 904 AM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 14 MILES NORTHEAST OF GREENLEAF LAKE STATE REC AREA. THESE
STORMS WERE MOVING NORTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COKATO.
SOUTH HAVEN.
ANNANDALE.
RASSAT.
MAPLE LAKE AIRPORT.
LAKE MARIA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4538 9396 4539 9392 4534 9386 4534 9383
4530 9377 4530 9373 4523 9362 4502 9425
4506 9426 4527 9426 4531 9418 4530 9416
4540 9398
TIME...MOT...LOC 1409Z 241DEG 22KT 4515 9419
JPCSpecial weather statement, Sep 19, 9:27 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
927 AM CDT THU SEP 19 2013
MNZ065-067-073>075-082-083-091-092-191530-
BLUE
EARTH-BROWN-FARIBAULT-MARTIN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
WATONWAN-
927 AM CDT THU SEP 19 2013
...STRONG THUNDERSTORMS MOVING INTO BLUE EARTH...BROWN...
FARIBAULT... MARTIN...NICOLLET...REDWOOD...RENVILLE...SIBLEY AND
WATONWAN COUNTIES THROUGH 1030 AM CDT...
AT 923 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF REDWOOD
FALLS TO 6 MILES EAST OF JEFFERS TO 7 MILES EAST OF JACKSON. THESE
STORMS WERE MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEMENTS.
SPRINGFIELD.
FOXLAKE.
WELCOME.
ECHOLS.
ST JAMES AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4410 9487 4410 9506 4411 9511 4419 9511
4419 9516 4448 9518 4463 9444 4463 9426
4467 9424 4442 9420 4385 9379 4354 9486
TIME...MOT...LOC 1427Z 241DEG 40KT 4452 9505 4411 9502
4366 9479
JPCLocal storm report, Sep 19, 9:29 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
929 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND GST 3 E RENVILLE 44.79N 95.16W
09/19/2013 M77 MPH RENVILLE MN MESONET
MEASURED AT KMNRENV12
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:57 AM CDT | Special Weather Statement | MPX | Douglas | 48 min |
| Sep 19, 1:14 AM CDT | Special Weather Statement | MPX | Todd | 61 min |
| Sep 19, 1:30 AM CDT | Special Weather Statement | MPX | Swift | 75 min |
| Sep 19, 2:28 AM CDT | Special Weather Statement | MPX | Morrison, Stearns | 62 min |
| Sep 19, 4:00 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 60 min |
| Sep 19, 5:28 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 47 min |
| Sep 19, 7:34 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 41 min |
| Sep 19, 8:07 AM CDT | Special Weather Statement | MPX | Redwood, Yellow Medicine | 53 min |
| Sep 19, 8:17 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 43 min |
| Sep 19, 8:49 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville | 41 min |
| Sep 19, 9:09 AM CDT | Special Weather Statement | MPX | Wright | 51 min |
| Sep 19, 9:27 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 63 min |
| Sep 19, 9:54 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Sherburne | 51 min |
| Sep 19, 10:17 AM CDT | Special Weather Statement | MPX | Blue Earth, Carver, Le Sueur, McLeod, Nicollet, Sibley | 43 min |
| Sep 19, 10:37 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Kanabec, Mille Lacs | 53 min |
| Sep 19, 10:58 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 2 more | 47 min |
| Sep 19, 11:02 AM CDT | Special Weather Statement | MPX | Chisago | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.